Texas, 2002Damaging Wind in Texas, August 25, 2002
August 25, 2002 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 25, 2:20 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 25, 2:20 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT SUN AUG 25 2002
CONVECTIVE ACTIVITY AND WATCH BOX IS KEEPING US BUSY TODAY. COMPLEX
OF STORMS NEAR THE WRN EDGE OF THE FA HAS PRODUCED SOME SVR WIND
GUSTS IN THE FTW CWFA...BUT THE ACTIVITY SEEMS TO BE CURRENTLY
LOSING SOME OF ITS INTENSITY AS IT MOVES INTO OUR AREA.
NONETHELESS...WILL BE WATCHING THE ACTIVITY QUITE CLOSELY OVER THE
COMING HOURS FOR WET MICROBURST POTENTIAL.
DURING THE OVERNIGHT HOURS...THERE SEEMS TO BE SOME POTENTIAL FOR
ANOTHER NOCTURNAL MCS TO DEVELOP AROUND THE UPPER RED RIVER VALLEY
AREA AND MOVE SE TOWARD E TX. THEREFORE...WE ARE KEEPING CHANCE POPS
FOR THE ENTIRE NIGHT PERIOD TONIGHT FOR THAT POSSIBILITY.
ACCORDINGLY...THERE IS ALSO A SLIGHT CHANCE THAT THE ACTIVITY COULD
CONTINUE INTO THE EARLY MORNING HOURS TOMORROW...SO WILL HAVE SLIGHT
CHANCE POPS FOR THE SRN PART OF THE AREA INTO THE SECOND PERIOD.
BEYOND THAT...DRIER AIR WILL OVERSPREAD THE AREA EFFECTIVELY ENDING
OUR RAIN CHANCES THROUGH THE EXTENDED PERIOD.
MAX TEMPERATURES WILL CONTINUE TO BE SEASONABLE FOR THE MOST
PART...BUT WE MAY ENJOY SOME COOLER MIN TEMPS TOWARD THE MIDDLE OF
THE WEEK. MODELS CONTINUE TO INDICATE A RATHER DEEP TROF FORMING
OVER THE TN VALLEY...DRAGGING DRIER AIR OVER THE AREA. WE ARE STILL
NOT GOING QUITE AS LOW AS THE MRF MOS NUMBERS ARE SHOWING...BUT SOME
LOWS IN THE 60S WOULD BE QUITE WELCOME IN LATTER AUGUST.
FCSTID = 5
SHV 72 94 70 94 / 20 20 20 0
MLU 72 93 69 94 / 0 0 0 0
TXK 71 93 70 94 / 40 0 0 0
TYR 74 95 72 94 / 40 20 20 0
LFK 74 93 72 94 / 40 20 20 0
.SHV...NONE.
In the hours before
Special weather statement, Aug 25, 9:45 AM CST, 6 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251645-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CDT SUN AUG 25 2002
SCATTERED THUNDERSTORMS WILL LIKELY REDEVELOP THIS AFTERNOON ACROSS
THE AREA. A FEW STORMS MAY PRODUCE BRIEF STRONG WIND GUSTS.
HOWEVER...ORGANIZED SEVERE WEATHER IS NOT EXPECTED THROUGH THIS
EVENING.
ACTIVATION OF EMERGENCY MANAGERS...SEVERE THUNDERSTORM SPOTTERS...AND
SKYWARN NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
Special weather statement, Aug 25, 10:50 AM CST, 4 hours 55 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251745-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CDT SUN AUG 25 2002
LATEST OBSERVATIONS AND NEW FORECAST DATA INDICATES AN INCREASING
POSSIBILITY FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
OVER EAST TEXAS AND SOUTHEAST OKLAHOMA. THUNDERSTORMS CURRENTLY OVER
CENTRAL OKLAHOMA ARE INCREASING IN INTENSITY AND MAY BECOME SEVERE
AS THEY APPROACH THE RED RIVER VALLEY AREA. THE PRIMARY THREAT FROM
THESE STORMS WOULD BE FROM DAMAGING WINDS. MARGINALLY SEVERE HAIL
IS ALSO POSSIBLE. THE THREAT FOR TORNADOES IS MINIMAL.
ACTIVATION OF EMERGENCY MANAGERS...SEVERE THUNDERSTORM SPOTTERS...AND
SKYWARN NETWORKS...MAY BE NECESSARY THIS AFTERNOON AND EVENING...
ESPECIALLY ACROSS EAST TEXAS AND PARTS OF SOUTHEAST OKLAHOMA.
Thunderstorm Wind, Smith
- When
- August 25, 3:45 PM CST
- Where
- Smith County, 2 mi N of Tyler
- Measured
- 61 kt (70 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.383, -95.300
Numerous trees and street signs were down along Highway 69. Large billboard and small buildings were also blown over.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, August 25, 2002$55,000 · 57 kt wind · 14 events
- Damaging Winds and Lightning Strike in Arkansas, August 25, 2002$40,000 · 61 kt wind · 7 events
- Damaging Winds in Mississippi, August 25, 2002$30,000 · 7 events
- Damaging Wind in Alabama, August 25, 2002$35,000 · 60 kt wind · 1 event
- Damaging Wind in Mississippi, August 25, 2002$30,000 · 55 kt wind · 1 event
- Damaging Wind in South Carolina, August 25, 2002$25,000 · 65 kt wind · 1 event
- Damaging Winds in Texas, August 25, 2002$22,000 · 55 kt wind · 2 events
- Damaging Wind in Tennessee, August 25, 2002$20,000 · 1 event
- Lightning Strike in South Carolina, August 25, 20021 injured · 1 event
- Hail in Montana, August 25, 2002$10,000 · 1.75 in hail · 5 events
- Hail in North Dakota, August 25 to 26, 20021 in hail · 4 events
- Hail and Damaging Wind in Colorado, August 25, 20021.5 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311701.